Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 3, NWS Tallahassee, FL

February 7, 2018Jackson County, Florida; Early County, Seminole County, Georgia; Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2018, 12:09 PM CST for Jackson County, Florida; Early County, Seminole County, Georgia; Houston County, Alabama. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2018, 12:09 PM CST (18:09 UTC)
Expired
Feb 7, 2018, 1:00 PM CST
In force
51 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, AL, Jackson County, FL, Early County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 12:12 PM CSTTSTM WND DMG1 Nnw Madrid, ALTREE DOWN ACROSS THE CARPORT OF A RESIDENCE.
Feb 7, 12:14 PM CSTTSTM WND DMG2 N Madrid, AL6 MOBILE HOMES DAMAGED. 1 WITH SIGNIFICANT DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WUUS52 KTAE 071809
SVRTAE
ALC069-FLC063-GAC099-253-071900-
/O.NEW.KTAE.SV.W.0003.180207T1809Z-180207T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
109 PM EST WED FEB 7 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Houston County in southeastern Alabama...
  Northeastern Jackson County in the Panhandle of Florida...
  Southwestern Early County in southwestern Georgia...
  Northwestern Seminole County in southwestern Georgia...

* Until 200 PM EST/100 PM CST/

* At 109 PM EST/1209 PM CST/, a severe thunderstorm was located near
  Cottonwood, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Cottonwood, Graceville, Dothan, Ashford, Cowarts, Malone, Avon,
  Madrid, Gordon, Campbellton, Jakin, Bascom, Memphis, Saffold,
  Pansey, Crosby, Grangeburg, Garretts Crossroads, Wilson Mill and
  Southern Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3118 8540 3120 8492 3088 8496 3095 8551
TIME...MOT...LOC 1809Z 271DEG 32KT 3106 8537 

HAIL...<.75IN
WIND...60MPH
 
$$

ADL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:31 AM CST, 38 minutes earlier.

Area forecast discussion, Feb 7, 11:31 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1231 PM EST Wed Feb 7 2018

.AVIATION [Through 18Z Thursday]...

A line of TSRA will continue to affect DHN with ocnl LIFR
conditions through 22z. This line will progress eastward toward
the ABY/ECP terminals through this afternoon approaching these
areas between 21-23z. Prior to storm arrival, expect extensive
MVFR cigs all sites along with gusty SSW winds up to 20kt. After
the cold front passes the sites, expect a brief period of MVFR to
ocnl IFR cigs before conditions then improve to VFR. All terminals
should be VFR after 14z Thursday.

&&

.PREV DISCUSSION [938 AM EST]...

.NEAR TERM [Through Today]...

A cold front will push southeastward and move into our CWA this
afternoon and evening. As this occurs, rain chances will increase
with the best chances (50% or greater) along and west of a line
from around Tifton, GA to Panama City. Scattered thunderstorms
are also expected and a few strong to severe storms cannot be
ruled out, especially for our northwest zones where instability
and shear will be highest. SPC has highlighted a marginal risk
area just to the northwest of our CWA. Highs will be in the middle
70s.

.SHORT TERM [Tonight Through Friday]...

For tonight, a cold front will be bisecting the area to start the
overnight hours with scattered showers. Instability will be lower
than today, so any remaining thunderstorms are expected to weaken
around sunset. Fairly high dewpoints in the mid 60s advecting over
cooler shelf waters in the mid 50s may allow for some advection
fog to spread inland across portions of the Florida panhandle and
big bend ahead of the front. Any fog that occurs will gradually
end from west to east through the overnight hours as the cold
front pushes through the area. Overnight lows will generally range
from the mid 40s across the northwest portions of the area behind
the front to around 60 across the southeast big bend ahead of the
front.

For Thursday, expect dry conditions behind the front with highs
ranging from the mid 60s to lower 70s across the area. Overnight
lows Thursday night are expected to range from the mid 40s to mid
50s.

For Friday, a surface high will slide rapidly eastward off the
northeast coast with easterly surface flow bringing some low level
moisture back into the area. Scattered showers are possible across
the area with highs ranging from the lower 60s across the north
to mid 70s across the southeast big bend.

.LONG TERM [Friday Night Through Wednesday]...

An active period is expected with the subtropical jet making an
appearance in our weather this weekend into early next week. This
has not happened much this winter with the La Nina in place, and
this pattern is our chance to put a dent in the drought conditions
across the area. A series of subtle upper level disturbances
embedded within the subtropical jet will affect our region this
weekend with fairly high rain chances across the area. Some
thunderstorms are possible as well, but the lack of a well defined
surface low and stronger wind fields in any of the guidance is
expected to preclude a robust severe weather threat. Temperatures
will be above average with deep layer southwest flow.

.MARINE...

Southerly winds today will become northerly tonight behind a cold
front with exercise caution conditions possible west of
Apalachicola late tonight into Thursday morning. Winds are
expected to become easterly on Friday and then southerly this
weekend with showers and thunderstorms becoming more likely again
this weekend.

.FIRE WEATHER...

No fire weather concerns.

.HYDROLOGY...

Several chances of rain will occur over the next several days,
which could gradually improve the moderate to severe drought
conditions across the area by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   53  69  54  70  59 /  50  10  10  30  30
Panama City   51  65  54  67  59 /  40  10  10  20  40
Dothan        45  65  47  63  55 /  40   0  10  40  40
Albany        47  65  46  62  54 /  60  10  10  50  40
Valdosta      53  65  52  67  58 /  50  10  10  30  30
Cross City    60  72  55  75  60 /  20  10  10  20  20
Apalachicola  55  66  55  66  60 /  50  10  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...DVD
AVIATION...Godsey
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Barry

In the hours before

Special weather statement, Feb 7, 11:44 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1244 PM EST WED FEB 7 2018

GAZ121-123-125-142-144-071845-
Baker GA-Dougherty GA-Calhoun GA-Clay GA-Early GA-
1244 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DOUGHERTY...
SOUTHEASTERN CLAY...NORTHWESTERN BAKER...CALHOUN AND EARLY COUNTIES
IN SOUTHWESTERN GEORGIA UNTIL 145 PM EST...

At 1244 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Blakely, moving east at 30 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Morgan, Blakely, Edison, Arlington, Columbia, Leary, Douglasville,
Centerville, Damascus, Bluffton, Iveys Mill, Parksville, Holt, Rock
Hill, Mimsville, Early Co A/p, Hentown, Hilton, Rowena and Harrisons
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8442 3125 8450 3128 8511 3129 8509
      3136 8509 3153 8501 3162 8469 3162 8466
      3163 8465
TIME...MOT...LOC 1744Z 265DEG 26KT 3142 8497

ADL
Special weather statement, Feb 7, 11:48 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1248 PM EST WED FEB 7 2018

ALZ068-069-FLZ009-011-GAZ142-071845-
Houston AL-Geneva AL-Holmes FL-Jackson FL-Early GA-
1248 PM EST WED FEB 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA...HOUSTON...
NORTHWESTERN JACKSON...NORTHEASTERN HOLMES AND WEST CENTRAL EARLY
COUNTIES UNTIL 145 PM EST/1245 PM CST/...

At 1247 PM EST/1147 AM CST/, National Weather Service doppler radar
indicated a strong thunderstorm over Slocomb, or 9 miles northwest of
Graceville, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Cottonwood, Graceville, Dothan, Hartford, Taylor, Ashford, Slocomb,
Cowarts, Webb, Malone, Malvern, Rehobeth, Avon, Esto, Madrid, Gordon,
Campbellton, Noma, Bascom and Memphis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3126 8566 3126 8556 3125 8554 3125 8552
      3124 8549 3126 8548 3127 8506 3092 8510
      3097 8571
TIME...MOT...LOC 1747Z 265DEG 36KT 3107 8561

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 11:06 AM CSTSevere Thunderstorm WarningTAEHolmes39 min
Feb 7, 12:39 PM CSTSpecial Weather StatementTAEWalton, Washington51 min
Feb 7, 1:23 PM CSTSpecial Weather StatementTAEJackson, Washington67 min
Feb 7, 1:30 PM CSTSpecial Marine WarningTAE45 min
Feb 7, 1:34 PM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Liberty, Washington41 min
Feb 7, 11:44 AM CSTSpecial Weather StatementTAECalhoun, Early61 min
Feb 7, 12:38 PM CSTSpecial Weather StatementTAEMiller52 min
Feb 7, 12:41 PM CSTSpecial Weather StatementTAEDougherty, Worth49 min
Feb 7, 12:50 PM CSTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Worth40 min
Feb 7, 12:54 PM CSTSpecial Weather StatementTAESeminole51 min
Feb 7, 1:03 PM CSTSpecial Weather StatementTAEBaker, Mitchell42 min
Feb 7, 1:25 PM CSTSpecial Weather StatementTAEDecatur, Grady65 min
Feb 7, 1:48 PM CSTSpecial Weather StatementTAEColquitt, Cook, Tift57 min
Feb 7, 10:21 AM CSTTornado WarningTAECoffee24 min
Feb 7, 10:56 AM CSTSevere Thunderstorm WarningTAEDale, Henry, Houston20 min
Feb 7, 11:48 AM CSTSpecial Weather StatementTAEHouston57 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.